I went back to the doctor on Monday hoping for some answers to the latest set of side effects I was experiencing. For several days, my joints had begun to ache to the point that I barely had the strength to get up and down. It was the worst in my knees, then ankles and feet; but my shoulders and elbows hurt as well. It was very discouraging. I couldn’t imagine how it had gotten so bad so quickly.
I described the pain to the PA who seemed a bit at a loss, but as soon as Dr. Shah came in, she seemed to know just what it was. The T-Cells are busy at work seeking and destroying the cancer cells! And in doing so, they emit a protein that causes inflammation in my body and makes me feel like crud. So the good news is that the T-Cells are working hard. The bad news is that it makes me feel lousy. It should not be permanent. Thank goodness. In the meantime, the doctor decided to break her cardinal rule and give me NSAIDs (which she doesn’t normally do to avoid any risk against my liver and kidneys), but I am going to take 2 Ibuprofen 3x/day to help with the inflammation. Steroids are not an option on this trial. She is also switching one of my antihistimines to see if it will better help fight the invisible itch without bring back my undeterminable rash. :/
As always, she was very encouraging. I was worried that I had done something wrong…allowed myself to get weak. She just hugged me and assured me that I had not done anything wrong. Just listen to your body and rest when you need to rest. We’ll get through this together, just like last time.
And just like last time, we will take this one step, one day, one prayer at a time.